Alert archive / California / Wind Advisories in 2024
Wind Advisory 10, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 7, 2024, 12:47 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Feb 7, 2024, 7:00 PM PST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2024, 12:47 PM PST (20:47 UTC)
- In effect from
- Feb 7, 2024, 7:00 PM PST
- Expired
- Feb 8, 2024, 6:00 PM PST
- In force
- 23 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
838 WWUS76 KSGX 072047 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1247 PM PST Wed Feb 7 2024 CAZ060>062-065-080630- /O.NEW.KSGX.WI.Y.0010.240208T0300Z-240209T0300Z/ Apple and Lucerne Valleys-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of La Quinta and Borrego Springs 1247 PM PST Wed Feb 7 2024 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts to 55 mph expected. * WHERE...Apple and Lucerne Valleys, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 7 PM this evening to 7 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ055-056-058-080630- /O.NEW.KSGX.WI.Y.0010.240208T2000Z-240209T0300Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains- 1247 PM PST Wed Feb 7 2024 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM PST THURSDAY... * WHAT...West winds 20 to 30 mph with gusts to 55 mph expected. * WHERE...San Bernardino County Mountains, Riverside County Mountains and San Diego County Mountains. * WHEN...From noon to 7 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
3 follow-up statements
933 WWUS76 KSGX 080254 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 654 PM PST Wed Feb 7 2024 CAZ060>062-065-081415- /O.CON.KSGX.WI.Y.0010.240208T0300Z-240209T0300Z/ Apple and Lucerne Valleys-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Victorville, Hesperia, Apple Valley, Lucerne Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 654 PM PST Wed Feb 7 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts to 55 mph expected. * WHERE...Apple and Lucerne Valleys, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...Through 7 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ055-056-058-081415- /O.CON.KSGX.WI.Y.0010.240208T2000Z-240209T0300Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, and Pine Valley 654 PM PST Wed Feb 7 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM PST THURSDAY... * WHAT...West winds 20 to 30 mph with gusts 55 to 65 mph expected. * WHERE...San Bernardino County Mountains, Riverside County Mountains and San Diego County Mountains. * WHEN...From noon to 7 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CO
283 WWUS76 KSGX 081008 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 208 AM PST Thu Feb 8 2024 CAZ060-082300- /O.EXT.KSGX.WI.Y.0010.000000T0000Z-240209T0200Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, Apple Valley, and Lucerne Valley 208 AM PST Thu Feb 8 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts to 55 mph. * WHERE...Apple and Lucerne Valleys. * WHEN...Until 6 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ055-082300- /O.EXT.KSGX.WI.Y.0010.240208T1400Z-240209T0000Z/ San Bernardino County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, and Wrightwood 208 AM PST Thu Feb 8 2024 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts to 60 mph expected. * WHERE...San Bernardino County Mountains. * WHEN...From 6 AM this morning to 4 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ061-062-065-082300- /O.EXT.KSGX.WI.Y.0010.000000T0000Z-240209T0200Z/ Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 208 AM PST Thu Feb 8 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts to 65 mph. * WHERE...Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...Until 6 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ056-058-082300- /O.EXT.KSGX.WI.Y.0010.240208T2000Z-240209T0200Z/ Riverside County Mountains-San Diego County Mountains- Including the cities of Idyllwild-Pine Cove, Julian, and Pine Valley 208 AM PST Thu Feb 8 2024 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 PM PST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts to 60 mph expected. * WHERE...Riverside County Mountains and San Diego County Mountains. * WHEN...From noon today to 6 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
682 WWUS76 KSGX 082045 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1245 PM PST Thu Feb 8 2024 CAZ060-090200- /O.CON.KSGX.WI.Y.0010.000000T0000Z-240209T0200Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, Apple Valley, and Lucerne Valley 1245 PM PST Thu Feb 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts to 55 mph. * WHERE...Apple and Lucerne Valleys. * WHEN...Until 6 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ055-090000- /O.CON.KSGX.WI.Y.0010.000000T0000Z-240209T0000Z/ San Bernardino County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, and Wrightwood 1245 PM PST Thu Feb 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts to 55 mph. * WHERE...San Bernardino County Mountains. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ061-062-065-090200- /O.CON.KSGX.WI.Y.0010.000000T0000Z-240209T0200Z/ Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 1245 PM PST Thu Feb 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts to 65 mph. * WHERE...Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...Until 6 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ056-058-090200- /O.CON.KSGX.WI.Y.0010.000000T0000Z-240209T0200Z/ Riverside County Mountains-San Diego County Mountains- Including the cities of Idyllwild-Pine Cove, Julian, and Pine Valley 1245 PM PST Thu Feb 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts to 60 mph. * WHERE...Riverside County Mountains and San Diego County Mountains. * WHEN...Until 6 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ EA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 7, 9:25 AM PST, 3 hours 22 minutes earlier.
Area forecast discussion, Feb 7, 9:25 AM PST, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
925 AM PST Wed Feb 7 2024
.SYNOPSIS...
Scattered showers will continue today with a slight chance of
thunderstorms for San Diego County this morning. A low pressure
system from the north will bring another round of more widespread
showers with a slight chance of thunderstorms tonight into early
Thursday with heavy snowfall in the mountains and moderate to
heavy rainfall for the coast and valleys. Then scattered showers
will continue through Friday and possibly into Saturday morning near
the mountains. Dry with a slow warming trend from Sunday through
the middle of next week, with high temperatures near seasonal
averages.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
This morning, widespread showers last night into this morning,
mainly in San Diego County. In the last 12 hours, most of the rain
has been in San Diego County west of the mountains. 12-hour totals
range from about two-tenths inch to one and two-thirds inch.
Scattered, locally heavy, showers will continue today with the
greatest coverage across San Diego County this morning. Another
round of more widespread showers with a slight chance of
thunderstorms is expected for tonight through early Thursday from
a low pressure system currently to the north. This will also
strengthen the onshore flow with stronger west winds for this
afternoon into Thursday morning. The stronger gusts will be in the
mountains, reaching 50 to 60 mph, 35 to 45 mph for the deserts,
and 25 to 35 mph for coastal areas. Winter Storm Warnings are in
effect for the mountains into Thursday morning with the heaviest
and most widespread snowfall expected tonight.
Snow levels have lowered in the cold air following the passage of
a trough axis. Snow levels are currently down to around 4000 ft
where accumulations have been observed even in San Diego County.
Additional snow accumulations of 6 to 10 inches with 10 to 14
inches on the highest peaks.
Another weak low pressure system from the north could bring some
additional enhancement of showers for Thursday night and early
Friday.
A few showers may linger into Saturday, mainly near the mountains.
Then high pressure near the West Coast will bring drying and
warming with high temperatures returning to around average for the
middle of next week.
See the Hydrology section for more details on rainfall.
&&
.AVIATION...
071635Z...Coast/Valleys/Mountains...BKN-OVC clouds with multiple
layers, bases from 2500-6000 feet MSL, locally down to 1000 feet
with reduced VIS 2-5SM in +RA/TSRA through 20Z. Areas of higher
terrain obscured. SHRA and lower cigs/vis will become less frequent
and intermittent scatter out is expected near the coast after 20Z.
RA and lower cigs/vis to move through the region after 02Z tonight
into early Thursday.
Deserts...SCT-BKN clouds with bases 6000-9000 feet MSL will continue
with isold SHRA and lower cigs to 4000 feet.
&&
.MARINE...
There is a slight chance of thunderstorms this morning. Any
thunderstorm could produce gusty, erratic winds and lightning, along
with choppy seas. Brisk westerly winds gusting over 25 knots and
choppy seas are expected today through Thursday morning. Check the
Small Craft Advisory for details. No additional marine hazards are
expected Friday through Sunday.
&&
.BEACHES...
There is a slight chance of thunderstorms and lightning strikes this
morning. Surf will be 3 to 6 feet with sets to 7 feet today through
Thursday. This will produce dangerous swimming and surfing
conditions, and may produce localized minor flooding and beach
erosion. Check the Beach Hazards Statement for details.
&&
.HYDROLOGY...
Scattered showers will continue today from the coast to the
mountains with the greatest coverage across San Diego County where
isolated thunderstorms are also possible this morning. A low
pressure system from the north will bring another round of
organized and more widespread rain/showers with a slight chance
of thunderstorms for tonight and early Thursday.
Through Thursday morning, additional rainfall is expected to range
from one-half to three-quarters of an inch near the coast to 1.5
to 2.5 inches in the mountains with less than one-quarter inch
for the deserts.
The Flood Watch has been extended until 6 AM Thursday for the
coast to the mountains below the snow level of 4000 to 5000 feet.
The main threat is for tonight, especially for any areas where
training of cells with high-intensity rainfall occurs.
Scattered showers will continue for Thursday afternoon through
Friday and possible into Saturday morning near the mountains. For
Thursday afternoon through early Saturday, the greatest additional
rainfall is expected for San Diego County ranging from one-tenth
to one-third inch near the coast to one-half to three-quarters of
an inch in the mountains.
The San Diego River will remain near flood stage today with
continued flooding of low-water crossings. The water level will
drop a little this afternoon before rising again overnight to peak
at 10.2 feet around 10 am Thursday. Levels will eventually fall
below the level of the low-water crossings late Thursday or
Thursday night.
&&
.SKYWARN...
Skywarn activation is requested for tonight from 6 PM until 6 AM
Thursday.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement through Thursday evening for Orange
County Coastal Areas-San Diego County Coastal Areas.
Flood Watch through late tonight for Orange County Coastal Areas-
Orange County Inland Areas-Riverside County Mountains-San
Bernardino County Mountains-San Bernardino and Riverside
County Valleys-The Inland Empire-San Diego County Coastal
Areas-San Diego County Mountains-San Diego County Valleys-
Santa Ana Mountains and Foothills.
Winter Storm Warning until 8 AM PST Thursday for Riverside
County Mountains-San Bernardino County Mountains.
Winter Storm Warning until noon PST Thursday for San Diego
County Mountains.
PZ...Small Craft Advisory until 10 AM PST Thursday for Coastal Waters
from San Mateo Point to the Mexican Border and out to 30 nm-
Waters from San Mateo Point to the Mexican Border Extending
30 to 60 nm out including San Clemente Island.
&&
PUBLIC...PG
AVIATION/MARINE/BEACHES...AdamsIn the hours before
Local storm report, Feb 7, 8:52 AM PST, 3 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
852 AM PST Wed Feb 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 AM Snow 1 N Julian 33.09N 116.59W
02/07/2024 M4.5 inch San Diego CA Trained Spotter
Snowfall overnight.
&&
AOTLocal storm report, Feb 7, 8:53 AM PST, 3 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
853 AM PST Wed Feb 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 AM Rain 7 SSE Corona 33.77N 117.51W
02/07/2024 M5.32 inch Riverside CA Trained Spotter
Current storm total.
&&
AOTLocal storm report, Feb 7, 8:54 AM PST, 3 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
854 AM PST Wed Feb 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM Rain 2 NNW Aliso Viejo 33.60N 117.74W
02/07/2024 M5.63 inch Orange CA Trained Spotter
Storm total from evening of Feb 4th.
&&
AOTLocal storm report, Feb 7, 8:55 AM PST, 3 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
855 AM PST Wed Feb 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM Rain 2 SE Bonita 32.65N 116.98W
02/06/2024 M1.90 inch San Diego CA Trained Spotter
Rainfall measured for 24 hour period
starting at approximately 4 PM yesterday, 5
FEB 2023 through today, 6 FEB 2024 at
approximately 4 PM. Majority of rain
measured is from early AM 6 FEB 2023 until 4
PM.
&&
AOTLocal storm report, Feb 7, 9:02 AM PST, 3 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
902 AM PST Wed Feb 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM Debris Flow 5 NW Dulzura 32.67N 116.82W
02/07/2024 San Diego CA Dept of Highways
Rocks and debris on road at SR94 and Otay
Lakes road.
&&
AOTThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 6:26 PM PST | Areal Flood Advisory | SGX | Riverside, San Bernardino | 44 hr |
| Feb 6, 7:47 PM PST | Special Weather Statement | SGX | Orange | 43 min |
| Feb 7, 2:02 AM PST | Beach Hazards Statement | SGX | Orange, San Diego | 42 hr |
| Feb 7, 2:18 AM PST | Areal Flood Advisory | SGX | San Diego | 118 min |
| Feb 7, 4:29 AM PST | Areal Flood Advisory | SGX | San Diego | 3 hr |
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.